# SDR QMLA2011032311036

- Difficulty date: March 23, 2011
- Submitted: March 24, 2011
- Operation: Air carrier
- Aircraft: N145SJ
- Make and model: Bolkms BK117C2
- Aircraft serial: 9091
- Aircraft time: 1,741 hours, 4,229 cycles
- System (JASC): 5302 · Rotorcraft Tail Boom
- Part: Skin
- Part number: B535M2040102
- Part serial: 9091
- Condition: Cracked
- Location: Tailboom Vert
- Part time: 1,741 hours, 4,229 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

A RIVET HEAD WAS FOUND MISSING ON THE DOUBLER ON THE RT SIDE OF THE VERTICAL FIN AT THE TAILBOOM/ VERTICAL FIN TRANSITION. FURTHER INSP REVEALED A CRACK IN THE VERTICAL  FIN FWD BULKHEAD/ SPAR STRUCTURE, STARTING FROM THE TOP RT AFT RECEPTACLE HOLE FOR THE TRANSITION COVER, RUNNING TO THE EDGE OF THE FLANGE. ANOTHER CRACK WAS FOUND, STARTING ON THE OTHER SIDE OF THE HOLE, RUNNING TOWARDS THE FLANGE RADIUS. DYE PENETRANT VERIFIED THE CRACKS. THE RIVET WAS REPLACED AND A REQUEST WAS SUBMITTED TO AEC FOR REPAIR INSTRUCTIONS.
